MAUDE Adverse Event Report: AESCULAP AG DISPOSABLE BIPOLAR METZ SCISSOR 5/310MM; HANDHELD PRODUCTS & LIGATION

AESCULAP AG DISPOSABLE BIPOLAR METZ SCISSOR 5/310MM; HANDHELD PRODUCTS & LIGATION
Model Number PL700
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That a disposable bipolar metz scissor 5/310mm (part # pl700) was used during a laparoscopic cholecystectomy procedure on (b)(6) 2023.According to the complainant while using the scissors to cut down adhesions the device broke and fell inside the patient.The surgeon was able to retrieve the broken pieces.A delay of 10 minutes was reported.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation results: aesculap ag has carried out a visual and microscopic inspection; the product was manufactured in 04/2019.Aesculap ag carried out a test in function, and it was detected that in the adapter the ceramic insulation and the working end is broken, therefore the function is also not given.The canceled end of work was not made available for examination.Batch history review: the device quality and manufacturing history records have been checked for all available lot numbers and the products found to be according to specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.According to manufacturer's reporting evaluation in accordance with 21 cfr part 803, section 803.3, this event is considered reportable for the following reason - adverse event (not later than 30 days).The assessment for the reportability of this adverse event was based on the patient harm, additional medical intervention.Conclusion/preventive measures: on the basis of the current information and as well as a result of the investigation, a definitive conclusion cannot be drawn.There is no indication for a material defect or manufacturing failure.The product is outside the warranty period.According to the ifu ta010096 2022-10 change no.Ae0062044, there are points given in order to prevent damage caused by improper setup or operation, general safety information, product specific safety information, and assembly guidelines.Also, not to compromise the manufacturer warranty and liability.

Brand Name
DISPOSABLE BIPOLAR METZ SCISSOR 5/310MM
Common Device Name
HANDHELD PRODUCTS & LIGATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key17956895
Report Number2916714-2023-00098
Device Sequence Number5033794
Product Code GEI
UDI-Device Identifier04038653379651
UDI-Public4038653379651
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
Report Date (Section F) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2024
Device Model NumberPL700
Device Lot Number52511312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/26/2023
Device Age54 MO
Event Location Hospital
Date Report to Manufacturer09/26/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date05/08/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA10/18/2023